MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual inspection found the working length is kinked in the proximal section.The device was received with the basket opened.Functional inspection found the thumb wheel would move freely in both directions; however, the basket did not move.Device was disassembled and found the pull wire had been broken at the proximal end.The broken section shows evidence of bending.With all the available information, boston scientific concludes that handling and manipulation of the device during its use or testing and interaction with the scope or other devices could resulted in the working length kinking.Moreover, the pull wire breaking could have been caused due to the force applied to the handle to rotate the basket during preparation.The broken section of the pull wire had evidence of bending, indicating the device was submitted to bending forces which could have contributed to the breakage, affecting the device's function to open/close the basket properly.Additionally, the device was not used in accordance with the dfu/labeling, as the device was used on (b)(6) 2019, but the expiration date on the labeling states the device expired on (b)(6) 2019.Based on all available information, the most probable root cause is failure to follow instructions.A labeling review was performed, and from the information available, this device was not used per the directions for use (dfu)/labeling as the product was expired when used.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the ureter during a flexible ureteroscopy (f-urs) procedure performed on (b)(6) 2019.According to the complainant, prior to procedure, the device was inspected and found the basket failed to open.The procedure was completed with a different device.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reportedly stable.The investigation found that the pull wire was detached.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9774940
Report Number3005099803-2020-00577
Device Sequence Number11316824
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2019
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0020975528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1